Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 9, NWS San Diego, CA

March 23, 2018

NWS San Diego, CA issued this small craft advisory at Mar 23, 2018, 1:48 PM PDT. It took effect at Mar 24, 2018, 5:00 AM PDT. It was in force for 68 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2018, 1:48 PM PDT (20:48 UTC)
In effect from
Mar 24, 2018, 5:00 AM PDT
Expired
Mar 27, 2018, 1:15 AM PDT
In force
68 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

074 
WHUS76 KSGX 232048
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
148 PM PDT Fri Mar 23 2018

PZZ775-240500-
/O.NEW.KSGX.SC.Y.0009.180324T1200Z-180326T0300Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
148 PM PDT Fri Mar 23 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 8 PM PDT
SUNDAY...

The National Weather Service in San Diego has issued a Small
Craft Advisory...which is in effect from 5 AM Saturday to 8 PM
PDT Sunday. 

* Winds...West to Northwest winds 10 to 20 kt with gusts to 25 kt
  Saturday morning, increasing to 15 to 25 kt with gusts to 30 kt
  Saturday afternoon through Sunday evening. 

* Waves/Seas...Combined seas 7 to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

Moede
11 follow-up statements
676 
WHUS76 KSGX 240448
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
948 PM PDT Fri Mar 23 2018

PZZ775-241300-
/O.CON.KSGX.SC.Y.0009.180324T1200Z-180326T0300Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
948 PM PDT Fri Mar 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO
8 PM PDT SUNDAY...

* Winds...West to Northwest 10 to 20 kt with gusts to 25 kt 
  Saturday morning, increasing to 15 to 25 kt with gusts to 30 kt 
  Saturday afternoon through Sunday evening. 

* Waves/Seas...Combined seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
874 
WHUS76 KSGX 241157
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
457 AM PDT Sat Mar 24 2018

PZZ775-242100-
/O.CON.KSGX.SC.Y.0009.180324T1200Z-180326T0300Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
457 AM PDT Sat Mar 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY...

* Winds...West to Northwest 15 to 20 kt with gusts to 25 kt,
  increasing to 15 to 25 kt with gusts to 30 kt this afternoon 
  through Sunday evening. 

* Waves/Seas...Combined seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

SS
844 
WHUS76 KSGX 242037
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
137 PM PDT Sat Mar 24 2018

PZZ750-250500-
/O.EXB.KSGX.SC.Y.0009.000000T0000Z-180327T0900Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
137 PM PDT Sat Mar 24 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT TUESDAY...

The National Weather Service in San Diego has issued a Small
Craft Advisory...which is in effect until 2 AM PDT Tuesday. 

* Winds...West to Northwest 15 to 20 kt with gusts to 25 kt.

* Waves/Seas...Combined seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ775-250500-
/O.EXT.KSGX.SC.Y.0009.000000T0000Z-180327T0900Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
137 PM PDT Sat Mar 24 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT TUESDAY...

* Winds...West to Northwest 15 to 20 kt with gusts to 25 kt. Gusts
  to 30 kt this afternoon through Sunday evening. 

* Waves/Seas...Combined seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

JJT
900 
WHUS76 KSGX 250459
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
959 PM PDT Sat Mar 24 2018


PZZ750-775-251300-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-180327T0900Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
959 PM PDT Sat Mar 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
TUESDAY...

* Winds...West to Northwest 15 to 20 kt with gusts to 25 kt. Gusts
  to 30 kt through Sunday evening. 

* Waves/Seas...Combined seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
668 
WHUS76 KSGX 251227
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
527 AM PDT Sun Mar 25 2018

PZZ750-775-252100-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-180327T0900Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
527 AM PDT Sun Mar 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
TUESDAY...

* Winds...West to Northwest 15 to 20 kt with gusts to 25 kt. Gusts
  to 30 kt this evening. 

* Waves/Seas...Combined seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

SS
830 
WHUS76 KSGX 252029
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
129 PM PDT Sun Mar 25 2018

PZZ750-775-260500-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-180327T0900Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
129 PM PDT Sun Mar 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
TUESDAY...

* Winds...West to Northwest 15 to 20 kt with gusts to 25 kt. 
  Gusts to 30 kt this evening. 

* Combined Seas...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

JJT
556 
WHUS76 KSGX 260451
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
951 PM PDT Sun Mar 25 2018

PZZ750-775-261300-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-180327T0900Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
951 PM PDT Sun Mar 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
TUESDAY...

* Winds...West to Northwest 15 to 20 kt with gusts to 25 kt.

* Combined Seas...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
305 
WHUS76 KSGX 260905
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
205 AM PDT Mon Mar 26 2018

PZZ750-775-262100-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-180327T0900Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
205 AM PDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
TUESDAY...

* Winds...West to Northwest 15 to 20 kt with gusts to 25 kt.

* Combined Seas...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
056 
WHUS76 KSGX 262043
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
143 PM PDT Mon Mar 26 2018

PZZ750-775-270500-
/O.EXT.KSGX.SC.Y.0009.000000T0000Z-180327T1200Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
143 PM PDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

* Winds...West to Northwest 15 to 20 kt with gusts to 25 kt.

* Combined Seas...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

JJT
758 
WHUS76 KSGX 270450
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
950 PM PDT Mon Mar 26 2018

PZZ750-775-271200-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-180327T1200Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
950 PM PDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY...

* Winds...West to Northwest 15 to 20 kt with gusts to 25 kt.

* Combined Seas...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
266 
WHUS76 KSGX 270815
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
115 AM PDT Tue Mar 27 2018

PZZ750-775-270915-
/O.CAN.KSGX.SC.Y.0009.000000T0000Z-180327T1200Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
115 AM PDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in San Diego has cancelled the Small
Craft Advisory. 

Winds will continue to decrease early this morning. Northwest
winds will increase late this afternoon and continue through this
evening.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 8:50 AM PDT, 4 hours 58 minutes earlier.

Area forecast discussion, Mar 23, 8:50 AM PDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
850 AM PDT Fri Mar 23 2018

Added aviation and marine discussion

.MORNING UPDATE...

Just sent a quick update to add fog this morning to the valleys
and San Diego coast. No other changes attm.

&&

.SYNOPSIS...
Light showers will end by late morning. Additional light
precipitation is possible Saturday evening through Sunday morning.
Otherwise cool through the weekend. Gradual warming and drying
next week as a ridge of high pressure moves over and offshore flow
develops.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Scattered light showers continue to move west over Southern
California this evening as the upper level trough pushes inland.
As has been the theme with this system, most of the rain has been
over San Bernardino and Orange Counties, with lighter and more
isolated showers further south. Expect showers to end by late
morning, followed by cool and dry weather for the remainder of the
day.

Weak troughing remains over the region through Monday for
continued cool weather with periods of gusty onshore winds in the
mountains and deserts. A weak wave moving through late Saturday
and Sunday may bring a brief period of drizzle or light showers
over and west of the mountains. Any accumulation will be limited
to a few hundredths. The snow level will gradually drop from
around 5500-6000 ft Saturday evening to 4500-5000 ft Sunday
morning, but snowfall amounts will generally be less than an inch.

As the trough digs further southeast on Tuesday, north-northeast
flow aloft and strengthening offshore pressure gradients will
create gusty north-northeast winds, mainly for the the San
Bernardino Mountains, portions of the Inland Empire, and the Santa
Ana Mountains portions of Orange County. Weaker offshore flow will
follow for Wednesday and Thursday as both upper level support and
pressure gradients weaken. An upper level ridge will slowly move
over So Cal through this period as well. This combination will
lead to gradual warming and drying, especially for the coastal and
valley. High temperatures will be several degrees above normal by
Thursday.

&&

.AVIATION...
231545Z...BKN010-020 with scattered -SHRA through 18Z in the coastal
and valley airports with areas vis 2-5 miles. Mountains obscured in
clouds and fog. After 18Z...partial clearing with skies becoming SCT-
BKN020-030 through 23Z. Tonight...low clouds reforming after 05Z
with ceilings BKN-OVC010-015 through 17Z Saturday.

Deserts: Mostly clear today and tonight. Gusty northwest winds 15-25
kt from 00-06Z at KPSP and KTRM.

&&

.MARINE...
Northwest winds will increase late tonight with gusts to 25 to 30 kt
Saturday through Sunday night. A short-period swell combined with
the strong winds will make boating conditions hazardous for the
weekend. Winds and seas will diminish Monday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

PZ...NONE.

&&

PUBLIC...SS/JMB
AVIATION/MARINE...Maxwell

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.